Tag Archives: medication

TALK ABOUT YOUR MEDICATIONS MONTH

Standard

 

ARC_Talk_About_Meds_Banner_Paul

I have been asked recently to help spread awareness about taking medication and medication safety By the American recall center (click here and it will take you to their recent post about Xarelto). I of course obliged (i am very honoured). Well here goes:

Medication I take – My medication has varied over the years from tablets like fluoxetine and Risperidone (which are antidepressants and anti physcotics) to tablets that i am on now which are pregabalin and melatonin.  Pregabalin is usually used to treat epilepsy by controlling electrical activity in the brain, but they can also be used for extreme anxiety. This is what I take these tablets for. Melatonin on the other hand is used for sleeping. All plants animals and humans all produce melatonin (which is a hormone). In humans, we have a small gland inside the brain that creates and releases melatonin. This is what controlls our wake and sleep patterns. The tablet melatonin basically boosts the amount of melatonin created thus helping you fall asleep.

What side effects have I experienced – With Fluoxetine I developed a rash so I can’t have any medication that is similar to that now. With Risperidone I had a bit of a heart problem  {long QT}. Infact the doctor was so worried about this that he insisted i had to have a ECG every month to keep a eye on my heart. My most recent side effect is balance issues. Each time my phsycologists ups the dosage of pregabalin, it takes about 3 or 4 days to get my balance in order. I keep walking into my mum for example when i go for a walk or i would fall going up the stairs because i have not judged the step correctly.

How i remember when to take my medication – my Mum. Basically if I forget to take my medication at the right time my mum reminds me. This as i have experienced is a great way to take your medication at the right time. If you are not very good at remembering to take your medication, make sure you either have someone there who can remind you or you can buy a sort of pill box. It is labeled with names of each day of the week. So what you can do is put your tablets into their correct compartment at the begining of the week,then you can see exactly what you have had during the day and what you have left. This will ensure you dont go over your prescribed amount also.

Advice for you.

1. Always make sure you find out the side effects of you medication. You will then know what to look out for.

2. Make extra sure you dont go over your prescribed limit. Double check your dosage before you take any medication. Its better to be safe than sorry.

3. Dont be nervous about speaking to your doctor. He is there to help.

4. Dont drink alcohol on any medication if it tells you not to on the information leaflet.

5. Keep all your medication away from children.

6. Always read the information leaflet that usually comes with it.

 

PLEASE SHARE THIS IF IT HELPED YOU, OR YOU THINK IT WILL HELP SOMEONE ELSE. THANKYOU.

 

 

 

Advertisements

NEW TABLETS, PHYSCOLOGIST AND THE TREADMILL.

Standard

images

Well that didn’t work out did it? i said i was going to write on here more often on here during my holidays but i didn’t. Part of it is because i might say in my head ” i will write on my blog tomorrow” and then tomorrow comes and something gets in the way. And this repeats itself for a few weeks. I have also had some rough times during the holidays. I think i might have been on the edge of another breakdown. Maybe, but maybe not because i understand myself a lot more now and because of that i am stronger.

About 3 weeks ago i bought a treadmill. I had saved up for it for a few months beforehand. I actually ordered one from a website that said it would be delivered within 5 days, then after i had ordered it it said on a email it would be about a month. So i cancelled it and began to look for a second hand one. I found one just up the road from us. It was 2 more models up than the one i had previously ordered and it was only £30 pounds more, so my mum rang up and arranged a time to go and look at it and get it. So i have one now. I have wanted one for about 5 years but could never afford and we never had room (we had a clear out the other week, we threw away the thing we didn’t need anymore). So i have been on the treadmill about 4 or 5 times a week since i bought it about 3 weeks ago. I will write another post sometime soon telling you in more detail what i do on the treadmill.

Around 5 weeks ago i went to the doctors with my step-dad. i went for a few things. One was to try to refer me to a psychologist and the other was about my heart. My heart kept being weird and hurting and beating differently than it should have been doing, so i am booked in for a ECG in a couple of weeks. My step-dad was a trooper at the docs. In England the docs try to save money wherever they can, so they will only do something if it is absolutely necessary, so my step-dad really had to persuade the doctor to let me access a psychologist. In the end after much persuading the doctor agreed, so around 3 or 4 weeks later i found myself going to the hospital to see the psychologist. My mum and brother Adam came and explained about my life. Things like what i get worked up about and things like that. she gave me some new melatonin and she gave me some pregbalin. She said in some cases it has been a life changer. By the way pregabalin is used for anxiety and epilepsy. So i am going seeing her again in just under 2 weeks to discuss how i have been on these tablets. So far i have felt no change but they could take a while to get into my system, or i may need a stronger dose.

So these are the main events in my school holidays (at least the ones i can talk about). Anyway as always thanks for reading.

A VERY STRANGE DREAM.

Standard

ImageJust a quick one. it is about a weird dream i had the other day. It was the night when i had tried sertraline for the first time. As i said that night i didn’t go to sleep until late but when i did i dreamt this. I was in the taxi with Javid. We was going on our usual route to my college. i was speaking to him when he said something like “i have something to tell you Paul” and i replied “what”. he told me he had been to the doctors and he had received some bad news. When i asked him what it was he told me had cancer. I thought about it for a moment and wondered about all the parts of a human this disease can effect. I therefore asked him where he had got it. And this is the really weird part. firstly have a guess where he said he had got it. You will never guess. If you do you deserve a reward of some kind. So anyway i asked him and he said “in my eyebrow movement”. What the hell. it wasnt even in his eyebrows. It was the movement of his eyebrows. How can you get cancer in a movement of an object. Thats like saying “my shadow has a cold but i do not”. Told you it was weird. And i bet you didn’t guess it. Dreams are supposed to mean thing sometimes aren’t they? What could this mean. Probably nothing. Please tell me if you liked this post. I will do another post soon telling you about a new tablet i have been trying. Thanks for reading.

MY NEW MEDICATION SERTRALINE!!!! NO WAY.

Standard

Image

Im back at college now. I suppose i am glad of that. On my week off i was becoming agitated and aggravated easily. Thats because things build on top of me and when i snap i will be like this until i get back into my usual routine. Because thats what college is to me. Routine. I know when and where i will be in exactly 3 weeks time for example. And i love knowing what i will be doing because i need that plan. Today at college i was doing a mock exam of higher GCSE physics. I am concentrating on science at the moment because i really enjoy doing it, and if i can leave college with a GCSE or 2 that would be an added bonus. Yesterday morning i went to the doctors. I wanted to see if i could have some tablets for anxiety. This would really help me because i have quite a few stress induced problems. I have been a few times for some anxiety tablets but he never gave me any. But this time he did. He gave me a tablet called sertraline. Sertraline is used for things like depression (i dont have this), OCD, panic disorders and social phobias. So to me this sounded like a wonder pill. It would help me with a lot of things. We went to the chemist later and got my prescription. I had one when i got home. you are supposed to have 1 in the morning, so my mum said it would be fine. After a hour or so i started to feel a bit weird. It felt a bit like i was wrapped in a cotton wool blanket and all the outside world was numb. It felt like that things wasn’t real. But i got on with it and went to college. Whilst at college i felt really thirsty. Before i had the tablet earlier i had researched it on the internet, like the side effects and things like that, so then i knew the 2 thing i had mentioned was side effects. I couldnt sleep when i went to bed later that day, even though i had been up really early, dont forget i have melatonin before bedtime aswell. I knew this was another side effect (insomnia). I finally went to sleep at about quarter to 5 in the morning. The next morning when i had woke up my mum noticed i had a rash on my face. So she told me not to have anymore. I am allergic to SSRI (selective seratonin reuptake inhibitor) tablets, and setraline is a SSRI tablet, but when my mum asked the doc and the chemist they both said it would be fine. So I have not had any today. SSRI is dangerous to me because i could go into some sort of shock. I cant remember the name of the type of shock. I am hoping to go to the doctors again soon to see if he can change them for me. I am gutted about them tablets though because they could have been a great thing for me. Hopefully i can try some better ones soon.

Thanks for reading.

TWITTER